MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 green reload was analyzed and found to have the knife exposed within the knife track.The knife was exposed towards the proximal end of the returned reload.The reload was found to have cartridge damage.The reload cartridge had mechanical indentations from exposed component.There was no material missing as a result.The complaint was confirmed by failure analysis.A blade exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the customer was attempting to stapler the bronchus using the stapler 30 instrument and green reload.During firing, the instrument stopped with a message ¿remove stapler warning blade may be exposed." subsequently, a message appeared ¿unable to complete fire.Tap blue pedal to unclamp then remove stapler.Warning blade may be exposed." therefore, the customer removed the stapler and replaced it with a sureform 60 green reload and started stapling.It was observed that some of the titanium staples were stuck in the stapler/reload without being engaged.No fragment fell into the patient.The customer completed the procedure, and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred on the first stapler fire.Bronchus stapling was being performed at the time of the event.The bronchus was the target tissue.The tissue was not calcified.The tissue was not exposed to any radiation or chemotherapy prior to the procedure.There was not any tissue tension.There was not any tissue bunching.The issue involved a partial fire.The issue resulted in unformed staples that were in the ¿u¿ shape/form.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.The surgeon did not fire over an existing staple line.The buttress material was not used.The surgeon did not experience any clamping issues prior to firing the stapler reload.There was not any bleeding observed on the staple line due to the stapler issue.There was no unplanned tissue removal due to the stapler firing failure.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21254018
Report Number2955842-2025-00599
Device Sequence Number9060018
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(17)250930(10)K10230928
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberK10230928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2025
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose